It is currently Wed Aug 23, 2017 12:01 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Thu Feb 18, 2010 2:14 pm 
Offline
New Poster
New Poster

Joined: Thu Feb 18, 2010 1:59 pm
Posts: 1
I have a question that I'm hoping someone will have an answer to:
I have been taking Suboxone successfully for about 8 years without relapse. However, It's VERY expensive because I do not have Health Insurance. So this past week I had to go without for a couple days until I got paid. So I started to feel sick & this morning I took a painkiller & it did nothing, So about 2 hours later I was able to pick up my prescription & took a suboxone. I feel fine now. I realize that the bupe affects different (mu receptor)pain receptors than opiates do. I havent taken a true opiate in about 8 years, so I wasnt worried about withdrawl. However, why did it not make me feel better? If someone really knows the answer to this & is not just guessing please explain? Thanks.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Feb 18, 2010 4:00 pm 
I will take a stab at answering your question from a fairly simplistic standpoint. There are others here on the forum who know much more about the science of Suboxone and the brain chemistry involved....hopefully one of them will chime in and explain more accurately than I can.
But I'll give it to you as I understand it. Here goes.....Okay, first of all, a lot has to do with how much Suboxone you had been taking. If you had been on say 2-4mg/day or less and been off of it for a couple of days, then taken a 'painkiller' you might have felt some effect from it....maybe. However, if you've been on more Suboxone than that for a long period of time, the opiate receptors in your brain are still going to be pretty loaded even after two days without Sub. This is, in part, because of the long half life of Suboxone. It takes several days for the higher doses of Sub to clear from the receptors. Therefore even after two days with no Sub, most full-agonist opiates are not going to be strong enough to 'knock' the Sub off the receptors and allow you to feel anything. That being the case (to my understanding) the painkillers you took never attached to the receptors, thereby allowing you to go ahead right back onto Suboxone with no harm done (no precipitated withdrawal)
That's my limited understanding of what happened to you. If I'm wrong....someone please feel free to correct me, or add to my explanation. There is obviously much more to all of this than what I've said and there is no way I could pretend to know much about the particulars of your individual situation. I will say that I'm glad you got your Sub refilled. And I hope you'll stay on it for as much more time as you need. Things usually seem to go best when people go real slow and long and low with their tapers off the medication. The last thing you want to do is to go back to the insanity of abusing drugs again.
Hope that helps some and hope you'll come back and post more on the forum. You'll get lots of good info and support!


Top
  
 
 Post subject:
PostPosted: Thu Feb 18, 2010 10:43 pm 
Offline
Power Poster
Power Poster

Joined: Sun Jan 10, 2010 10:04 pm
Posts: 82
yeah, how much Suboxone do you take and what and how much other opiate did you take? I think Subdoc said 2mg of Suboxone is equivalent to 30mg of morphine. So if you are taking 8mg Suboxone per day and took a 7.5mg hydrocodone, it just wasn't enough touch your tolerance.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Feb 19, 2010 1:02 pm 
Offline
New Poster
New Poster
User avatar

Joined: Thu Feb 18, 2010 1:29 pm
Posts: 1
Location: Indiatlantic, FL & Amherst, NY
I took Half of a darvocet. I was scared & didnt want to but I didnt want to feel sick either. Fortunately for me, it had no effect. I take 2, 8mg tablets per day & it has been gradually increased to this amount over the past 8 years. That explaination was informative thank you. However, now I feel horrible! Guilty, I mean. I definately should not have done that. But I'm glad it worked out the way it did without me "feeling" anything from the pill. Otherwise who knows. I know where I was before & I do NOT want to go back there. I have got a GREAT & HAPPY life now. I believe that without the Suboxone, I wouldn't have any of it. I have heard a lot of people who say that it's a "substitution" or don't work to keep people from using. However, I can attest to it & a great support system being my salvation (not in a religious way :wink: ). Thanks for listening & offering your help with my question, I really appreciate it.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Feb 19, 2010 1:20 pm 
Offline
Power Poster
Power Poster

Joined: Sun Jan 10, 2010 10:04 pm
Posts: 82
oh yeah, half a darvocet is not much at all.

We give ourselves such a hard time over things like this sometimes. I think feeling guilty is perfectly appropriate if I've done something wrong. But if I'm just being too hard on myself it's not very helpful. I'm not really capable of judging your personal situation.

I'm curious, I read that you don't get a tolerance to Suboxone. But I'm well aware that a lot of the statements about Suboxone are simply marketing exagerations. Why has your dose been increasing over the years?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group